Michigan, 2013Damaging Winds and Lightning Strike in Michigan, August 26, 2013
August 26, 2013 · NWS MQT · 12 events in 2 counties and zones
A surface trough moving through a very warm and unstable air mass provided the focus for scattered severe thunderstorms over north central Upper Michigan during the early morning of the 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $71,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough moving through a very warm and unstable air mass provided the focus for scattered severe thunderstorms over north central Upper Michigan during the early morning of the 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 26, 12:52 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 26, 12:52 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
152 AM EDT MON AUG 26 2013
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 420 PM EDT SUN AUG 25 2013
SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO BE MAINLY CONFINED TO
LAKE SUPERIOR...DESPITE THE SOUPY AIRMASS OVER THE LAND. MANY SITES
HAVE REPORTED DEW POINTS IN THE 71-73F RANGE...WITH A COUPLE
REPORTING 75F...AS TEMPERATURES JUMPED INTO THE LOW 90S. THE MAINLY
ELEVATED STORMS OVER THE LAKE HAVE HAD A DIFFICULT TIME MOVING
ONSHORE. GOOD MOISTURE TRANSPORT WILL REMAIN. DCAPE VALUES OF OVER
1K J/KG ARE OVER MUCH OF THE LAND AREAS /EXCLUDING THE KEWEENAW
PENINSULA/...BUT THE CAPPED ENVIRONMENT HAS NOT BEEN ABLE TO PUSH
MUCH UP OVER THE LAND. ONCE THE SLOWLY WEAKENING CAP DOES
BREAK...CONVECTION WILL NEED TO BE MONITORED WITH THE QUICKLY
GROWING TS. STRONG WINDS AND HAIL WILL BE THE MAIN THREATS...WITH FZ
HEIGHTS HOVERING AROUND 15.6KFT AT 00Z. MLCAPES ARE EXPECTED TO
DIMINISH FROM THE CURRENT READINGS NEAR 2K J/KG TO AROUND 1K J/K BY
03Z...AS THE BEST DYNAMICS SHIFT DOWN S OF THE WI BORDER. THE DAY1
SLIGHT RISK REMAINS OVER MUCH OF N WI AND INTERIOR W PORTIONS OF
UPPER MI. CONVECTION THAT DOES FIRE LATER THIS AFTERNOON AND THIS
EVENING WILL BE QUITE A BIT SLOWER FROM OUR MORNING/EARLY AFTERNOON
VARIETY...SLOWING DOWN FROM THE 35-40KT SPEEDS TO AROUND 15-20KTS AS
WINDS QUICKLY WEAKEN AT THE SFC AND ALOFT.
DESPITE A COLD FRONT SINKING ACROSS THE AREA OVERNIGHT...THERE WILL
BE ONLY SLIGHT RELIEF FROM THE HEAT AND HUMIDITY ON MONDAY...AS
850MB TEMPS RISE TO 20-22F. WITH A LESS FAVORABLE AND LIGHTER WIND
/WITH LAKE BREEZES DEVELOPING OFF THE GREAT LAKES/ 90 DEGREE VALUES
WILL LIKELY BE LIMITED TO INTERIOR W PORTIONS OF THE CWA.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 426 PM EDT SUN AUG 25 2013
AS HAS BEEN THE CASE FOR SEVERAL DAYS...MEDIUM RANGE GUIDANCE
REMAINS IN EXCELLENT AGREEMENT ON THE BIG PICTURE THIS WEEK.
INITIALLY...TROFS WILL BE LOCATED ALONG OR JUST OFF THE W AND E
COASTS WITH A STRONG MID/UPPER RIDGE DOMINATING A LARGE SWATH OF THE
CONUS. RIDGE WILL BE ANCHORED BY AN ANTICYCLONE CENTERED OVER THE
CNTRL PLAINS/MID MISSISSIPPI VALLEY. AS THE WEEK PROGRESSES...THE
RIDGE WILL BE NUDGED SLIGHTLY WESTWARD AS SHORTWAVES ROUNDING THE
RIDGE FORCE SLIGHT RETROGRESSION OF THE MEAN ERN TROF. LATE IN THE
WEEK THRU THE EARLY PART OF NEXT WEEK...IT LOOKS LIKE A MORE
PROGRESSIVE LARGE SCALE PATTERN MAY DEVELOP AS THE WRN TROF SHIFTS
ACROSS THE NW CONUS INTO THE NRN PLAINS. FOR UPPER MI...THIS PATTERN
WILL RESULT IN VERY WARM/HUMID/UNCOMFORTABLE CONDITIONS MOST DAYS OF
THIS WEEK. THERE WILL BE TWO PERIODS WHEN HEAT/HUMIDITY WILL BE MOST
UNCOMFORTABLE. THE FIRST IS OCCURRING NOW AND WILL CONTINUE FOR A
COUPLE OF DAYS. THE SECOND WILL BE OVER THE UPCOMING WEEKEND AHEAD
OF THE TROF PROGRESSING THRU THE NW CONUS. TEMPS WILL EXCEED 90F
OVER PARTS OF THE FCST AREA DURING THE FIRST PERIOD AND POTENTIALLY
DURING THE SECOND AS WELL. BTWN THE HOT PERIODS...THERE WILL BE SOME
COOLING MIDWEEK AND SLIGHT EASING OF THE HUMID CONDITIONS...BUT
TEMPS WILL REMAIN ABOVE NORMAL. THE PATTERN WILL ALSO BE FAIRLY
ACTIVE FROM THE NRN PLAINS ACROSS THE UPPER LAKES TO THE NE STATES
AS SHORTWAVES PERIODICALLY ROUNDING THE CNTRL RIDGE INTERACT WITH
THE VERY WARM/HUMID/UNSTABLE AIR MASS IN PLACE...RESULTING IN
EPISODES OF CONVECTION WITH POTENTIAL SEVERE WEATHER AND/OR HVY
RAIN. TIMING/TRACKS OF SMALLER SCALE SHORTWAVES WHICH TYPICALLY ARE
NOT RESOLVED WELL BY MEDIUM RANGE GUIDANCE WILL POSE THE BIGGEST
CHALLENGE TO FORECASTING PCPN CHANCES...ESPECIALLY LATE IN THE WEEK.
BEGINNING MON NIGHT/TUE...THIS CONTINUES TO BE A TIME PERIOD TO
WATCH FOR POSSIBLE SVR STORMS AND/OR HVY RAINFALL. FEATURE OF
INTEREST IS SHORTWAVE ENERGY PARTIALLY ASSOCIATED WITH FORMER
TROPICAL STORM IVO IN THE ERN PACIFIC. IT WILL LIFT AROUND THE RIDGE
AND THEN ACROSS THE UPPER LAKES. WHILE THERE HAS BEEN DISAGREEMENT
ON THE LOCATION OF THE MAIN AXIS OF PCPN THAT THIS WAVE WILL
GENERATE (POTENTIALLY MOSTLY S OR N OF UPPER MI)...IT GENERALLY
APPEARED UPPER MI WOULD PROBABLY BE IN SOME PORTION OF THE CORRIDOR
OF HEAVIER PCPN. NOW...BULK OF TODAYS MODEL GUIDANCE HAS DEFINITELY
NARROWED IN ON BRINING THE MAIN AXIS OF PCPN ACROSS AT LEAST A GOOD
PART OF UPPER MI. INITIALLY...LOCATION OF CONVECTION WILL BE
INFLUENCED BY WHERE THE SFC BOUNDARY FROM MON IS LOCATED AS IT WILL
SERVE AS A GOOD FOCAL POINT FOR CONVECTION MON NIGHT INTO EARLY TUE
AS LOW-LEVEL JET OF 25-35KT IMPINGES ON IT. SINCE THAT BOUNDARY WILL
MOST LIKELY DRIFT INTO FAR SRN UPPER MI/FAR NRN WI MON...INITIAL
CONVECTION SHOULD DEVELOP ALONG OR PROBABLY JUST N OF BOUNDARY OVER
FAR N NRN WI/ADJACENT UPPER MI ONCE LOW-LEVEL JET STRENGTHENS. IF
SCENARIO UNFOLDS AS EXPECTED...THERE ARE SEVERAL FACTORS POINTING
TOWARD A POSSIBLE HVY RAIN EVENT...INCLUDING HIGH FREEZING LEVELS
AROUND 14KFT...850MB DWPTS OF 16-19C WITH PRONOUNCED THETA-E AXIS
ORIENTED ALONG BOUNDARY...PRECIPITABLE WATER OF 200-250PCT OF
NORMAL...AND LIKELIHOOD OF CONVECTION TRAINING ALONG/N OF BOUNDARY
UNTIL SHORTWAVE PASSES. WILL RETAIN MUCH OF THE FLAVOR OF INHERITED
FCST AND BRING INCREASING POPS DURING THE NIGHT ACROSS MUCH OF THE
FCST AREA...ESPECIALLY THE S AND W PORTIONS AS STORMS DEVELOP/EXPAND
IN A BAND N OF SFC BOUNDARY. MAIN COMPLEX OF SHRA/TSRA (POSSIBLE
MCS) WILL LIKELY SLIDE ACROSS MOST IF NOT ALL OF UPPER MI AT SOME
POINT FROM LATE MON NIGHT THRU AT LEAST EARLY TUE AFTN.
WITH THE STRONGER SHORTWAVE PASSING TUE...DRY WEATHER STILL LOOKS
LIKELY TO FOLLOW FOR WED AS WEAK SFC HIGH PRES SETTLES INTO THE
UPPER LAKES BEHIND WAVE. LOW-LEVEL N TO NW BEHIND SYSTEM WILL BRING
SLIGHTLY COOLER AIR INTO THE AREA WED...MORE NOTICEABLE NEAR LAKE
SUPERIOR. TEMPS WILL BE STILL BE ABOVE NORMAL WITH 850MB TEMPS
RUNNING 17-20C. EXPECT HIGHS IN THE 70S NEAR LAKE SUPERIOR TO THE
MID 80S INLAND. DWPTS MAY NOT DROP SIGNIFICANTLY...SO IT WILL STILL
FEEL SOMEWHAT UNCOMFORTABLE. AFTER A COUPLE OF PERIODS OF SHRA/TSRA
ACROSS LAKE SUPERIOR...FOG MAY BE QUITE WIDESPREAD ACROSS THE LAKE
BY TUE NIGHT. WITH N TO NW WINDS DEVELOPING TUE NIGHT/WED BEHIND
WAVE AND AHEAD OF APPROACHING SFC HIGH...FOG WILL LIKELY SPREAD TO
THE SHORELINE AREAS AND TRANSITION TO LOW STRATUS FARTHER INLAND FOR
AT LEAST A PORTION OF WED MORNING. FOG MAY BE DENSE AT LOCATIONS
NEAR THE LAKE TUE NIGHT INTO WED MORNING.
WHETHER DRY WEATHER LINGERS INTO THU/FRI IS UNCERTAIN. OVER THE LAST
FEW DAYS...THE GFS AND ECMWF HAVE BEEN STRUGGLING WITH SHORTWAVES
ROUNDING THE RIDGE...WHICH IS EXPECTED THIS FAR OUT INTO THE MODEL
RUNS. AT THIS POINT...BASED ON THE LAST SEVERAL RUNS OF BOTH
MODELS...THERE ISN'T YET A PERIOD TO PICK OUT FOR INCLUDING
ANYTHING MORE THAN SCHC POPS. TEMPS WILL REMAIN ABOVE NORMAL...WELL
INTO THE 80S IN THE INTERIOR WITH SOME COOLING ALONG THE GREAT LAKES
UNDER WEAK PRES GRADIENT.
OVER THE UPCOMING WEEKEND...THE RIDGE WHICH WILL BE CENTERED OVER
THE WRN PLAINS LATE WEEK WILL BEGIN TO GET SUPPRESSED AND PUSHED
EASTWARD BY THE TROF MOVING INTO THE NW CONUS. DEEPENING AND
STRENGTHENING SW FLOW AHEAD OF THE TROF WILL TRANSPORT OPPRESSIVE
HOT AIR AND HIGH DWPTS BACK INTO THE AREA. STRENGTHENING LOW-LEVEL
JET AND ONSET OF STRONGER WAA/MOISTURE ADVECTION ARGUES FOR SOME
POTENTIAL FOR CONVECTION FRI NIGHT INTO SAT. THE ECWMF BRINGS A COLD
FRONT INTO THE UPPER LAKES FOR SAT NIGHT/SUN IN ASSOCIATION WITH A
SHORTWAVE MOVING ACROSS FAR NRN ONTARIO...SOMETHING IT HAS HINTED AT
FOR SEVERAL RUNS. THE GFS HAS OCCASIONALLY HINTED AT THAT AS WELL.
ONE FACTOR THAT MIGHT ARGUE FOR FRONT REMAINING N OF THE AREA IS
THAT IF THE MODELS ARE CORRECT WITH THE LARGER SCALE TROF MOVING
INTO THE NW CONUS...IT WOULD FORCE HIGHER HEIGHTS DOWNSTREAM INTO
THE UPPER MISSISSISSI VALLEY/GREAT LAKES. IF A FRONT DOES DROP INTO
THE AREA SUN...TEMPS...ESPECIALLY NEAR LAKE SUPERIOR WILL BE A
LITTLE COOLER. THE BOUNDARY WOULD ALSO SERVE TO FOCUS SHRA/TSRA.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 148 AM EDT MON AUG 26 2013
-TSRA WILL IMPACT IWD AND CMX TO START...THEN COULD REACH SAW IN A
FEW HOURS. YET TO BE SEEN STRENGTH OF TSRA BY TIME THEY REACH KSAW
BUT BRIEF HEAVY RAIN AND GUSTY WINDS TO 30 KTS SEEM LIKELY. THE SFC
TROUGH/VERY WEAK COLD FRONT CURRENTLY OVER WESTERN UPR MICHIGAN WILL
SINK TO THE SE OF THE 3 SITES AROUND OR SHORTLY AFTER SUNRISE. IFR TO
MVFR CONDITIONS HAVE FORMED AT IWD AS WINDS SHIFTED OFF LK SUPERIOR.
COULD SEE SIMILAR SITUATION AT CMX WITH FOG/STRATUS DEVELOPING BEFORE
SUNRISE. LAKE BREEZES WILL OCCUR AT ALL SITES THIS AFTERNOON. &&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 349 PM EDT SUN AUG 25 2013
OUTSIDE OF ANY THUNDERSTORMS CROSSING LAKE SUPERIOR...THE TREND ON
THE WINDS IS A DOWNWARD ONE...WITH GUSTS FALLING TO AROUND 20KTS OR
LESS FROM LATE THIS AFTERNOON THROUGH THE ENTIRE GLF PERIOD. THE
MAIN CONCERNS WILL BE STRONG THUNDERSTORMS INITIALLY...AND FOG THAT
WILL BE DEVELOPING SHORTLY AND CONTINUE INTO WEDNESDAY.
LOW PRESSURE NEAR JAMES BAY WILL WEAKEN SLIGHTLY ACROSS QUEBEC
OVERNIGHT...DRAGGING A TROUGH ACROSS LAKE SUPERIOR. ANOTHER LOW
STRETCHED FROM SOUTHERN CANADA THROUGH THE NORTHERN PLAINS MONDAY
NIGHT WILL CROSS THE UPPER GREAT LAKES DURING THE DAY TUESDAY.
EXPECT HIGH PRESSURE TO PUSH IN BEHIND THE LOW...AND REMAIN OVERHEAD
THROUGH THURSDAY. AN ELONGATED TROUGH WILL THEN SINK SOUTHEASTWARD
OVER THE UPPER GREAT LAKES THURSDAY NIGHT INTO FRIDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...KF
LONG TERM...ROLFSON
AVIATION...JLA
MARINE...KF
Hazardous weather outlook, Aug 25, 3:56 PM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
456 PM EDT SUN AUG 25 2013
MIZ001>007-009>014-084-085-261200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
456 PM EDT SUN AUG 25 2013 /356 PM CDT SUN AUG 25 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
THEN DIMINISH LATE IN THE NIGHT. SOME OF THE THUNDERSTORMS COULD BE
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS
LIKELY WITH ANY THUNDERSTORMS THAT OCCUR.
THE COMBINATION OF HOT AIR AND HIGH HUMIDITY WILL RESULT IN HEAT
INDEX VALUES IN THE MID AND UPPER 90S INTO THE EARLY EVENING HOURS.
SEE THE LATEST SPECIAL WEATHER STATEMENT FOR COMPLETE DETAILS ON THE
HEAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HOT AND HUMID AIR MASS WILL REMAIN OVER UPPER MICHIGAN ON MONDAY.
THIS WILL RESULT IN THE HEAT INDEX RISING TO AS HIGH AS THE MID AND
UPPER 90S MONDAY AFTERNOON...ESPECIALLY OVER SOUTH CENTRAL UPPER
MICHIGAN. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR COMPLETE
DETAILS ON THE HEAT.
PERIODS OF THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY EVENING.
THE MOST LIKELY TIME PERIOD FOR THUNDERSTORMS WILL BE LATE MONDAY
NIGHT AND TUESDAY WHEN HEAVY RAINFALL AND ISOLATED SEVERE STORMS WILL
ALSO BE POSSIBLE.
THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL
WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS
AT OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER.
LSZ162-240>251-263>267-261200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
456 PM EDT SUN AUG 25 2013 /356 PM CDT SUN AUG 25 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MAINLY SOUTHERN PORTIONS
OF LAKE SUPERIOR TONIGHT. THE STORMS WILL DIMINISH OVERNIGHT. THE
STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND MAY CONTAIN
GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY...AND THEN FRIDAY
NIGHT AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-261200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
456 PM EDT SUN AUG 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE THUNDERSTORMS WILL
PRODUCE HEAVY RAINFALL...AND SOME STORMS COULD BE SEVERE...PRODUCING
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODS OF THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY
NIGHT...WITH THUNDERSTORMS MOST LIKELY TO OCCUR LATE MONDAY NIGHT
AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
ROLFSON
In the hours before
Local storm report, Aug 26, 12:17 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
117 AM EDT MON AUG 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND GST 6 N IRONWOOD 46.54N 90.13W
08/26/2013 M43.00 MPH GOGEBIC MI AWOS
&&
SRFSpecial weather statement, Aug 26, 12:25 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
125 AM EDT MON AUG 26 2013
MIZ002-009-260615-
GOGEBIC-ONTONAGON-
125 AM EDT MON AUG 26 2013
...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
215 AM EDT/115 AM CDT/...
AT 121 AM EDT/1221 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SILVER
CITY TO 8 MILES SOUTHEAST OF IRONWOOD...OR ALONG A LINE EXTENDING
FROM 8 MILES WEST OF ONTONAGON TO 8 MILES SOUTHEAST OF IRONWOOD.
THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WHITE PINE...
ONTONAGON...
MERRIWEATHER...
NORWICH...
LAKE GOGEBIC STATE PARK...
ROCKLAND...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
007
Special weather statement, Aug 26, 12:55 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
155 AM EDT MON AUG 26 2013
MIZ002>004-009-010-084-260645-
BARAGA-GOGEBIC-HOUGHTON-IRON-ONTONAGON-SOUTHERN HOUGHTON-
155 AM EDT MON AUG 26 2013
...SIGNIFICANT WEATHER ALERT FOR BARAGA...GOGEBIC...HOUGHTON...IRON
AND ONTONAGON COUNTIES UNTIL 245 AM EDT/145 AM CDT/...
AT 154 AM EDT/1254 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
CHASSELL TO 8 MILES EAST OF BOULDER JUNCTION...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF HOUGHTON TO 18 MILES NORTHWEST OF
EAGLE RIVER. THESE STORMS WERE MOVING EAST AT 50 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TAPIOLA...
WATERSMEET...
RABBIT BAY...
PAINT LAKE...
POINT ABBAYE...
SKANEE...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
007
Local storm report, Aug 26, 1:06 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
206 AM EDT MON AUG 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM TSTM WND GST 5 SSW CALUMET 47.18N 88.50W
08/26/2013 M44 MPH HOUGHTON MI ASOS
&&
SRFSpecial weather statement, Aug 26, 1:14 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
214 AM EDT MON AUG 26 2013
MIZ001-003>005-009-010-084-260700-
BARAGA-GOGEBIC-HOUGHTON-IRON-KEWEENAW-MARQUETTE-SOUTHERN HOUGHTON-
214 AM EDT MON AUG 26 2013
...SIGNIFICANT WEATHER ALERT FOR BARAGA...GOGEBIC...HOUGHTON...
IRON...KEWEENAW AND MARQUETTE COUNTIES UNTIL 300 AM EDT/200 AM
CDT/...
AT 213 AM EDT/113 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALUMET
TO BARAGA TO 14 MILES EAST OF WATERSMEET...OR ALONG A LINE EXTENDING
FROM CALUMET TO BARAGA TO 16 MILES NORTHWEST OF IRON RIVER. THESE
STORMS WERE MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SIDNAW...
COPPER CITY...
RABBIT BAY...
RICE LAKE...
GRATIOT LAKE...
BETSY...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
007
Special weather statement, Aug 26, 1:32 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
232 AM EDT MON AUG 26 2013
MIZ004-005-010-011-260715-
BARAGA-DICKINSON-IRON-MARQUETTE-
232 AM EDT MON AUG 26 2013
...SIGNIFICANT WEATHER ALERT FOR BARAGA...DICKINSON...IRON AND
MARQUETTE COUNTIES UNTIL 315 AM EDT/215 AM CDT/...
AT 227 AM EDT/127 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF LAC LA BELLE TO 8 MILES SOUTHEAST OF SKANEE TO IRON RIVER...
OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF COPPER HARBOR TO 18
MILES EAST OF L'ANSE TO IRON RIVER. THESE STORMS WERE MOVING EAST AT
75 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TRIANGLE RANCH...
MICHIGAMME...
SILVER LAKE BASIN...
HUMBOLDT...
HALFWAY VILLAGE...
NEGAUNEE...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
007
Thunderstorm Wind, Marquette
- When
- August 26, 1:58 AM EST to 2:03 AM EST
- Where
- Marquette County, 0.4 mi W of Beacon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 46.519, -87.988
Several large trees were reported down in the Van Riper State Park campground.
Thunderstorm Wind, Marquette
- When
- August 26, 2:00 AM EST to 2:05 AM EST
- Where
- Marquette County, 1.38 mi N of Clarksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 46.500, -87.850
The observer east of Champion reported large trees and branches down.
Thunderstorm Wind, Marquette
- When
- August 26, 2:05 AM EST to 2:10 AM EST
- Where
- Marquette County, 0.95 mi W of Greenwood
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 46.480, -87.770
A one-foot diameter pine tree was down across Wawonowin Club Road. The report was relayed via the local TV-6 station and was estimated from radar.
Thunderstorm Wind, Marquette
- When
- August 26, 2:05 AM EST to 2:10 AM EST
- Where
- Marquette County, 0.95 mi W of Greenwood
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 46.480, -87.770
Numerous trees were reported down around Ishpeming...especially west and south of town. The report was relayed through TV-6 news and social media, and the time of the report was estimated from radar.
Thunderstorm Wind, Marquette
- When
- August 26, 2:05 AM EST to 2:10 AM EST
- Where
- Marquette County, 0.84 mi SE of North Lake
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 46.490, -87.710
Isolated tree damage was reported around the area west of Ishpeming. Most of the tree damage occurred in the area near the intersection of Randall/Greenwood/Hollyhock Streets. The largest tree was a 10-12 inch diameter pine tree which was snapped near the base. The time of the report was estimated from radar.
Thunderstorm Wind, Marquette
- When
- August 26, 2:05 AM EST to 2:10 AM EST
- Where
- Marquette County, 1.18 mi NW of Greenwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $18,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.490, -87.770
Two trees roughly a foot in diameter fell near the intersection of CR 478 and Highway M-28 west of Ishpeming. One tree clipped the corner of a mobile home and another fell on a camper trailer and truck.
Thunderstorm Wind, Marquette
- When
- August 26, 2:05 AM EST to 2:10 AM EST
- Where
- Marquette County, 1.18 mi NW of Greenwood
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.490, -87.770
Forty-three trees were uprooted or snapped at Wawonowin Golf Course. Some trees were up to two feet in diameter and all fell in the same direction.
Lightning, Marquette
- When
- August 26, 2:08 AM EST to 2:09 AM EST
- Where
- Marquette County, 1.21 mi SW of (Mqt)marquette Co Ar
- Property damage
- $4,000
- Reported by
- NWS Employee
- Coordinates
- 46.520, -87.591
A lightning strike damaged electronics equipment in a neighborhood northeast of Negaunee.
Thunderstorm Wind, Marquette
- When
- August 26, 2:10 AM EST to 2:15 AM EST
- Where
- Marquette County, 0.69 mi S of West Ishpeming
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.470, -87.680
A few trees uprooted or snapped and branches broken off in the South Angeline/Salisbury/Terrace Street area south of Ishpeming. One large branch fell on a car breaking the back window and doing additional body damage.
Thunderstorm Wind, Marquette
- When
- August 26, 2:15 AM EST to 2:19 AM EST
- Where
- Marquette County, 4.56 mi SSE of Palmer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 46.370, -87.540
A large tree was knocked down at the intersection of Highway M-35 and County Road MP. Time of the report was estimated from radar.
Thunderstorm Wind, Marquette
- When
- August 26, 2:25 AM EST to 2:29 AM EST
- Where
- Marquette County, 1.27 mi NW of Marquette
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 46.564, -87.397
Part of large tree fell onto Wright Street near Fitch Avenue in Marquette and narrowly missed a house.
Thunderstorm Wind, Luce
- When
- August 26, 3:30 AM EST to 3:40 AM EST
- Where
- Luce County, 1.41 mi WNW of Deer Park
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 46.676, -85.628
The Luce County Emergency Manager reported trees down across northern Luce County. A tree fell on a tent at the Blind Sucker Campground and at Muskallonge State Park power lines were down as well. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, August 26, 20131 death · $5,000 · 2 in hail · 8 events
- Flash Flooding and Heavy Rain in Arizona, August 26, 20131 death · 3 events
- Flash Flooding and Dust Storm in Arizona, August 26 to 27, 2013$219,000 · 59 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 26, 2013$25,000 · 50 kt wind · 2 events
- Heat in Iowa, August 26 to 30, 201321 events
- Heat in Illinois, August 26 to 30, 201313 events
- Tornado and Hail in Minnesota, August 26, 2013EF0 · 13 events
- Damaging Winds in Wisconsin, August 26, 201352 kt wind · 6 events
- Hail and Damaging Winds in North Dakota, August 26, 2013$5,000 · 1 in hail · 5 events
- Waterspouts in Gulf of Mexico, August 26, 20134 events
- Flash Flooding in Arizona, August 26, 20133 events
- Flash Flooding in Utah, August 26 to 27, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466491, 466485, 466479, 466482, 466510, 466514, 466517, 466955, 466551, 466945, 466946, 466951.